Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 185, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 27, 2006, 2:46 PM MST for Coconino County, Arizona. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2006, 2:46 PM MST (21:46 UTC)
- Expired
- Jul 27, 2006, 3:15 PM MST
- In force
- 29 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.8 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 636 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 9:45 AM MST, 5 hours 1 minute earlier.
Area forecast discussion, Jul 27, 9:45 AM MST, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 945 AM MST THU JUL 27 2006 .SYNOPSIS...A VERY MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER ARIZONA INTO THE WEEKEND...WITH A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. && .DISCUSSION...ANOTHER ACTIVE THUNDERSTORM DAY APPEARS ON TAP ACROSS THE NORTHLAND TODAY. A COMPLEX SITUATION IS DEVELOPING HOWEVER...WITH VERY MOIST AND UNSTABLE SUBTROPICAL AIR IN PLACE OVER MUCH OF THE FORECAST AREA BUT WITH DRYER AIR AND A STABILIZING PRESENCE SEEN IN LOW MODEL CAPE VALUES ENTERING THE FOUR CORNERS. WATER VAPOR IMAGERY SHOWS THIS DRY PUSH. WIND SHEAR THROUGH THE BOUNDARY LAYER IS THE BEST WEVE SEEN OVER THE LAST SEVERAL DAYS...AND WOULD AID THE FORMATION OF ORGANIZED CONVECTION THROUGH THE DAY. ALL OF THIS LEADS TO A SCENARIO THAT WOULD TRIGGER ACTIVE AND VIGOROUS THUNDERSTORM DEVELOPMENT ACROSS COCONINO...NORTHERN GILA...AND YAVAPAI COUNTIES...WITH WEAKER AND MORE ISOLATED STORMS NEAR THE FOUR CORNERS. MUCH OF THE FAVORED AREAS FOR DEVELOPMENT TODAY ARE DEALING WITH SIGNIFICANT DEBRIS CLOUD FROM YESTERDAYS STORMS...AND THIS MAY DELAY TS INITIATION UNTIL LATE MORNING OR EARLY AFTERNOON. HIGH PRESSURE HAS BEEN LOCATED TO OUR WEST FOR THE PAST FEW DAYS RESULTING IN A NORTHERLY FLOW. THIS IS EXPECTED TO CHANGE BY THE WEEKEND AS THE HIGH SHIFTS TO THE EAST AND ALLOWS A SOUTHERLY FLOW TO DEVELOP ACROSS AZ. THIS SHOULD BRING IN COPIOUS AMOUNTS OF MOISTURE TO THE MAJORITY OF THE STATE FOR THE WEEKEND. BY EARLY NEXT WEEK...THE FLOW BECOMES MORE WESTERLY AND A DRYING TREND CAN BE EXPECTED FOR A FEW DAYS. MAX/MIN TEMPS THROUGH MOST OF THE PERIOD SHOULD REMAIN WITHIN A FEW DEGREES OF SEASONAL NORMS AND NON-THUNDERSTORM WINDS WILL TYPICALLY BE LIGHT. && .AVIATION...FOR THE 18Z PACKAGE...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER 19Z OVER THE MOGOLLON RIM...WHITE MTNS AND KAIBAB PLATEAU WITH ISOLATED STORMS IN THE LITTLE COLORADO RIVER VALLEY. DRIER AIR MOVING INTO FAR NE ARIZONA WILL LIMIT STORM DEVELOPMENT. THE STORMS WILL MOVE SOUTHWARD INTO NRN GILA AND YAVAPAI COUNTY BY MID TO LATE AFTERNOON. SOME OF THE STORMS TODAY WILL BE STRONG...WITH WIND GUSTS OVER 40KT...HEAVY RAIN AND HAIL. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 27, 10:00 AM MST, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST THU JUL 27 2006 AZZ004>018-037>040-280700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST THU JUL 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY SUBSTANTIAL TROPICAL MOISTURE REMAINS IN PLACE ACROSS MUCH OF THE STATE THIS MORNING. THUS...EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING. ADDITIONALLY...STRENGTHENING WINDS ALOFT WILL RESULT IN STRONGER SHEAR ACROSS THE REGION. THE COMBINATION OF STEEP LAPSE RATES...INCREASED SHEAR...AND TROPICAL MOISTURE WILL RESULT IN SOME STORMS POSSIBLY BECOMING STRONG OR SEVERE...WITH HAIL OCCASIONALLY IN EXCESS OF THREE QUARTERS OF AN INCH AND STRONG GUSTS EXCEEDING 45 MPH POSSIBLE. ALONG WITH THESE CONDITIONS...HEAVY RAIN CAN BE EXPECTED RESULTING IN LOCALLY EXCESSIVE RUNOFF. THE BULK OF THE ACTIVITY IS ANTICIPATED ACROSS SOUTHERN COCONINO...YAVAPAI...AND NORTHERN GILA COUNTIES...INCLUDING THE MOGOLLON RIM AND WHITE MOUNTAINS AS WELL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH DAY AS ARIZONA REMAINS UNDER A MOIST AND UNSTABLE AIRMASS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 5:39 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 51 min |
| Jul 26, 6:34 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 26 min |
| Jul 26, 7:00 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 45 min |
| Jul 26, 7:48 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Navajo | 57 min |
| Jul 26, 8:18 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 42 min |
| Jul 26, 8:45 PM MST | Flash Flood Warning | FGZ | Coconino | 30 min |
| Jul 27, 1:11 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 24 min |
| Jul 27, 3:11 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 34 min |
| Jul 27, 3:20 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 25 min |
| Jul 27, 3:30 PM MST | Flash Flood Warning | FGZ | Coconino | 60 min |
| Jul 27, 3:42 PM MST | Tornado Warning | FGZ | Coconino | 18 min |
| Jul 27, 3:59 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 31 min |
| Jul 27, 4:28 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 32 min |
| Jul 27, 4:32 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 28 min |
| Jul 27, 4:58 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 32 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.